What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 5:23 AM EST, 42 minutes earlier.
Area forecast discussion, Aug 11, 5:23 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
623 AM EDT Sat Aug 11 2018
.SYNOPSIS...
A nearly stationary boundary will remain near or in the northern Mid-
Atlantic through early next week, with a series of surface lows
developing and moving along the front. A stronger low will push the
front out to sea on Tuesday. A backdoor cold front may approach the
northern Mid-Atlantic Wednesday or Thursday before a cold front
moves in from the west late this week into the following
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The first wave of showers and thunderstorms is moving through
northern New Jersey, and has a history of producing flooding and
flash flooding across parts of southeast PA. Once this first
wave exits, showers and thunderstorms become a bit more
scattered throughout the region through the late morning. Main
focus this morning is along, north and west of the I-95
corridor, and that trend looks to continue into this afternoon.
Cold front remains across northern PA and northern NJ and will
slowly sag southward today. It will most likely ending up across
I-195 by early afternoon before becoming nearly stationary
through tonight. Meanwhile, H5 trough with several strong
shortwaves is currently moving into western NY and western PA
and will continue to track east through the day.
For this afternoon, as that upper trough digs east, and several
more shortwaves move into the region, can expect more showers
and scattered thunderstorms to fire up this afternoon. Surface-
based CAPE values will generally be on the order of 500-1000
J/kg, and PWATs will increase to over 2 inches by this
afternoon. There will still not be much in the way of 0-6 km
shear, so the concern remains for several rounds of slow moving
showers and thunderstorms producing heavy rainfall.
Will go ahead and issue a Flash Flood Watch, mainly for areas along,
north and west of the I-95 corridor.
Much cooler today behind the cold front, as highs today will be in
the 70s in the southern Poconos and far northern NJ, and otherwise
mostly in the low to mid 80s. Across southern NJ and Delmarva, which
will still be in the warm sector, highs may approach 90.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Weak low pressure slowly moves through the region this evening.
Showers and thunderstorms will continue through the evening hours,
and the Flash Flood Watch is in effect until 1 am tonight.
Based on latest model QPF output, there appears to be a lull in the
precip from just after midnight tonight until daybreak Sunday, but
will carry chance PoPs to close out the period.
Another warm and muggy night on tap.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Overall, little change to the previous forecast and thinking for the
long-term period.
The overall model suite is in decent agreement through Tuesday, but
the smaller-scale details regarding convective evolution Sunday
through Tuesday will likely lack much clarity until the near-term
(within 24 hours of the event(s)). The synoptic-scale pattern in
place, however, is quite favorable for several cycles of convection,
aided by warm/moist air transport downstream of a slow-moving upper
low in the eastern Ohio Valley and central Appalachians Sunday and
Monday. Hi-res models (with varying degrees of support from the
larger-scale models) appear to be favoring the central/southern CWA
for more numerous storms Sunday, with the quasi-stationary boundary
sagging southward with time. This makes sense given contributions
from antecedent convective outflows and the large-scale digging of
the upper low during this period. Additionally, upper-level
divergence from a downstream 250-mb jet streak in southern New
England would be positioned in southern NJ and Delmarva.
Nevertheless, would like to see more agreement among the hi-res
simulations regarding the convective evolution before making the
move to increase PoPs in the south and decrease (somewhat) in the
north. PWs will be near 2 inches on Sunday, so locally heavy rain
with any storms is certainly a threat.
The 00Z NAM provides a particularly troubling picture of the heavy
rain potential on Monday. The upper low pivots to a more north-south
orientation as a vort max ejects from the base of the larger-scale
trough. A 250-mb jet streak intensifies downstream along the spine
of the Appalachians, aiding in the development/intensification of a
surface low in vicinity of the lee of the Appalachians in the
central/southern Mid-Atlantic. Deep large-scale lift develops to the
north of the low in a region of strong theta-e advection and upslope
flow coincident to the nose of the strengthening jet streak. The NAM
produces widespread 2-3+ inch totals in central/eastern PA
(generally west of the Fall Line). The GFS/ECMWF/CMC are not as
aggressive (though the coarser resolution has at least some role in
this); however, the 00Z ECMWF does look reasonably similar in the
precipitation evolution during this period. With continued favorable
thermal/moist profiles for heavy rain, this is most certainly a
period to watch.
Upper low swings eastward on Tuesday, but the attendant cold air
aloft will be favorable for diurnal convection across some/most of
the area. PoPs maintained/increased a little bit (especially
north/west of the urban corridor, where topographic effects may
provide additional lift).
Wednesday and Thursday look a little drier, though cannot rule out
precipitation entirely owing to the apparent approach of a backdoor
cold front during this period. The dry look of the CMC/ECMWF
necessitate keeping PoPs maxed at slight-chance during this period.
Additionally, think increasing temperatures is a must owing to the
potential for more diabatic heating with increased sunshine.
Another system appears to approach the area late in the week, but
timing differences among the models are quite large by this point.
Given the evolution of extratropical transition in the Pacific
during the coming week, think slow/amplified flow downstream in
North America is preferred. Would think the slower ECMWF is the more
likely outcome during this period as a result, which means precip
chances may be higher the following weekend as opposed to Friday.
Given the uncertainty, kept slight-chance to low-chance PoPs during
this period for now.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Generally a VFR forecast. However, showers and thunderstorms
will develop throughout the day, and as convection moves over a
terminal, will result in MVFR/IFR conditions. Think best
chances are for KRDG/KABE/KTTN/KPNE/KPHL, and a lesser chance at
KILG. Should KMIV and KACY be impacted by convection, it will
not occur until later in the afternoon. Generally light and
variable winds today.
Tonight...Showers and thunderstorms taper off in the evening. There
is the potential for sub-VFR conditions, especially after midnight,
but it all depends on where the heavy rain falls. Low confidence in
sub-VFR conditions. LGT/VRB to nearly calm winds.
OUTLOOK...
Sunday through Tuesday: Predominantly VFR, though sub-VFR CIGs/VSBYs
possible with scattered showers/storms through the period. In
addition, may see more prolonged sub-VFR CIGs during the nighttime
hours. Winds generally east or northeast 5 to 10 kts through Monday
becoming more westerly/southwesterly Monday night and Tuesday.
Low confidence.
Tuesday night and Wednesday: Generally VFR with west or northwest
winds 5 to 15 kts. Low confidence.
&&
.MARINE...
Sub-SCA conditions on the waters today. Showers and
thunderstorms will impact the waters with reduced VSBYs, locally
gusty winds, and lightning strikes into this evening.
OUTLOOK...
Sunday through Wednesday: Sub-advisory winds/seas expected, though
will need to watch winds/seas on Monday and Tuesday given potential
for a surface low to develop near the coast. Showers/thunderstorms
are possible each day, with locally higher winds/waves to be
expected in their proximity.
Rip Currents...
There is a low risk for the development of dangerous rip
currents at New Jersey and Delaware beaches today.
&&
.TIDES/COASTAL FLOODING...
The combination of the new moon and astronomically higher tides
will result in widespread minor coastal flooding tonight. The
main threat will occur with the high tide cycles this evening
and tonight, which is the higher of the two tide cycles. A
Coastal Flood Advisory is now in effect for all coastal areas,
the NJ and DE oceanfront, the back bays, Raritan Bay, Delaware
Bay, and the tidal Delaware River due to the widespread minor
coastal flooding anticipated tonight.
Depending on where the heavy rain falls today, this may
exacerbate the coastal flooding concerns tonight.
There remains the potential for minor coastal flooding with the
evening high tide cycles at least Sunday night, and possibly
Monday night as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ054-055-060>062-
070-071-101>106.
Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for PAZ070-
071-106.
NJ...Flash Flood Watch through late tonight for NJZ001-007>010-
012>019.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Sunday for NJZ012>014-020>027.
Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for NJZ015-
017>019.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Sunday for NJZ016.
DE...Flash Flood Watch through late tonight for DEZ001.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Sunday for DEZ002>004.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Sunday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...CMS
Near Term...MPS
Short Term...MPS
Long Term...CMS
Aviation...CMS/MPS
Marine...CMS/MPS
Tides/Coastal Flooding...MPSHazardous weather outlook, Aug 11, 3:33 AM EST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
433 AM EDT Sat Aug 11 2018
NJZ001-007>010-PAZ054-055-060>062-101>105-120845-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ015-017>019-PAZ070-071-106-120845-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EDT SUNDAY...
This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ016-120845-
New Castle-Salem-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ012>014-120845-
Middlesex-Western Monmouth-Eastern Monmouth-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002>004-NJZ020>027-120845-
Kent-Inland Sussex-Delaware Beaches-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
433 AM EDT Sat Aug 11 2018
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-012-015-019-020-120845-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
433 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and Tonight.
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-120845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
433 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
CMS
In the hours before
Local storm report, Aug 11, 2:18 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 AM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM COASTAL FLOOD WESTVILLE 39.87N 75.13W
08/11/2018 GLOUCESTER NJ DEPT OF HIGHWAYS
STATE HIGHWAY 47 CLOSED NEAR BROADWAY AVENUE FROM TIDAL
FLOODING OF THE DELAWARE RIVER.
&&
EVENT NUMBER PHI1801228
CMSLocal storm report, Aug 11, 2:22 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 AM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM COASTAL FLOOD BROOKLAWN 39.88N 75.12W
08/11/2018 CAMDEN NJ DEPT OF HIGHWAYS
U.S. HIGHWAY 130 SOUTHBOUND CLOSED NEAR COUNTY ROAD 551
FROM TIDAL FLOODING OF THE DELAWARE RIVER.
&&
EVENT NUMBER PHI1801229
CMSSpecial weather statement, Aug 11, 2:26 AM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
326 AM EDT SAT AUG 11 2018
PAZ060-110830-
Berks-
326 AM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
At 325 AM EDT, a strong thunderstorm was located over Spring Ridge,
or near Reading, moving east at 15 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Fleetwood, Sinking Spring,
Laureldale, Wernersville, Topton, Leesport, Shoemakersville,
Bernville, Lyons, Lenhartsville, Spring Ridge, Fairview Hgts, Stowe,
Shillington, West Reading and Mount Penn.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4045 7616 4062 7580 4056 7570 4028 7566
4023 7571 4021 7576 4021 7599 4032 7615
TIME...MOT...LOC 0725Z 247DEG 14KT 4037 7601
CMSLocal storm report, Aug 11, 4:55 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 AM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM FLASH FLOOD GARFIELD 40.43N 76.04W
08/11/2018 BERKS PA SOCIAL MEDIA
VEHICLE STUCK IN FLOOD WATERS AND A WATER RESCUE IN
PROGRESS AT PLUM CREEK ROAD AND BLOOMSBURG ROAD IN PENN
TWP.
&&
EVENT NUMBER PHI1801230
CMSLocal storm report, Aug 11, 5:21 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 AM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM FLOOD 1 WSW WASHINGTON 40.76N 74.99W
08/11/2018 WARREN NJ SOCIAL MEDIA
FLOODING ON WEST WASHINGTON AVENUE IN WASHINGTON BORO.
&&
EVENT NUMBER PHI1801231
CMSLocal storm report, Aug 11, 5:36 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLOOD 1 SE DAUBERVILLE 40.46N 75.97W
08/11/2018 BERKS PA DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 61 BETWEEN INDIAN MANOR ROAD
AND BELLEMANS CHURCH ROAD. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1801232
CMS